Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 29, 2021, 2:10 PM EDT for Warren County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 2:10 PM EDT (18:10 UTC)
- Expired
- Jun 29, 2021, 2:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
County Warren County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WWUS83 KIND 291810
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
210 PM EDT Tue Jun 29 2021
INZ028-291845-
Warren-
210 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN COUNTY...
At 209 PM EDT, a strong thunderstorm was located near Williamsport,
or 17 miles northeast of Danville, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
West Lebanon, Pine Village and Rainsville.
LAT...LON 4048 8723 4043 8709 4041 8709 4026 8738
4030 8744 4048 8735
TIME...MOT...LOC 1809Z 224DEG 14KT 4032 8737
$$
AU/JNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:16 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 29, 1:16 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 116 PM EDT Tue Jun 29 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 936 AM EDT Tue Jun 29 2021 Only minor alterations made to reflect ongoing observations. Ongoing general forecast of hot and humid with afternoon diurnal convection is continued. PoPs have been lowered slightly over most of central Indiana for the remainder of this morning, except for far NW portions where radar and satellite depicts slightly more agitated airmass with isolated showers/thunderstorms. Elsewhere, showers should refrain from developing until diurnal warming allows for surface based instability this afternoon. && .Short Term...(Today through Wednesday) Issued at 257 AM EDT Tue Jun 29 2021 The first overnight with fully quiet weather over the last few days as all of the evening convection diminished prior to midnight. Muggy conditions left for the early morning with mainly clear skies as bulk of the cloud cover remains focused to the north and west of the forecast area. 0630Z temperatures were in the 70s. Blocky pattern continues with a stagnant upper level flow regime across the country. Two dominant upper level highs focused over the Pacific Northwest and the Mid Atlantic region with a trough in between extending from James Bay southwest through the central Plains and into the southern Rockies. Over the next 36 hours though...changes will commence as the eastern ridge retrogrades slightly...forcing the upper trough to kick east overtop of the ridge later today. The trough will amplify on Wednesday in essence flattening the ridge to the south of the region as mid level heights cool. This will enable a diffuse frontal boundary that has been stuck in the upper Midwest to drift into the Ohio Valley on Wednesday. For today...expect more of the same with model soundings showing a moist and modestly unstable airmass over the region. As heating intensifies...scattered pulse convection will develop by the afternoon...aided by outflow boundaries kicking out and initiating new storms. Low level lapse rates are steeper through the boundary layer later today versus Monday with a better threat for a few of the stronger cells to potentially toss out damaging winds as the cores collapse. In addition...there are two items of note that may enhance convective coverage and intensity by this afternoon and evening. The first is the eastward shift to the upper trough discussed above which will bring slightly better forcing aloft and BL shear into the lower Great Lakes by the afternoon. That feature alone will lend itself towards better organized convective potential by late day. The second item is a bit of a wildcard. There happened to be a disturbance off the Carolina coast that briefly attained tropical storm status as Danny Tuesday evening before making landfall just north of Hilton Head Island in South Carolina. The remnant circulation is currently over eastern Georgia early this morning and will continue to press to the W/NW through the day. While the circulation itself will remain well to our south over the lower Tennessee Valley...it is plausible that a portion of the deeper moisture plume associated with the remnants will be pulled around the back side of the surface high and into the Ohio Valley by late day. Adding a bit of tropical infusion to an already moisture laden airmass will just enhance heavy rainfall potential with any convective development late today and into this evening. The presence of the upper trough passing by to the north may also enable convection to last in some manner not just through the evening but through much of the overnight. This feature will remain a player in convective development on Wednesday as the aforementioned frontal boundary slides south into the forecast area to add its influence. The axis of moisture convergence that has been largely steady state to our northwest since late last week will shift southeast into the region in tandem with the front...which will support greater convective coverage as storms develop in the warm and humid airmass on Wednesday. Potential is there again on Wednesday afternoon for a low end severe risk as the thermodynamic profile from model soundings is supportive of a few stronger cells to drop higher winds as cores collapse....likely focused south of I-70 where instability will be somewhat higher. A rich two pronged stream of tropical moisture from the southwest and from the tropical remnants to the south will ensure continued efficient torrential rainfall opportunities from storms with PWATs likely to climb back above 2 inches in most areas. Will carry high pops Wednesday afternoon with expected broad convective coverage based on thoughts above. Temps...low level thermals support highs similar to Monday in the upper 80s and lower 90s today with peak heat indices in the 95 to 100 degree range. The presence of more clouds and storms Wednesday should knock temperatures back a few degrees but humidity levels will remain oppressive. Lows tonight will drop back into the lower 70s. && .Long Term...(Wednesday Night through Monday) Issued at 257 AM EDT Tue Jun 29 2021 Ensembles means suggest an upper trough, initially over the upper Great Lakes Wednesday night, will drift south across the local area towards the end of the week. This trough will eventually shear out and weaken by next Monday, leaving northwesterly upper flow in its wake. Ensemble mean suggest a surface front will pass through the local area around Thursday. will keep PoPs rather high as the front moves through. Given progged precipitable waters near or in excess of 2 inches along and ahead of the surface front, threat for heavy rainfall will continue through Thursday. There are still some ensemble members that hold the western end of the trough back over the local area this weekend, but things seem to be trending away from this solution at this time. As a result, will be cutting back the PoPs over the weekend, but may not totally take them out, especially over the eastern zones. It does appear any precipitation threat this weekend will be diurnal in nature, due to lack of a significant surface reflection. Will go dry by next Monday, as the upper trough shears out to the east. && .Aviation...(18Z TAF Issuance) Issued at 116 PM EDT Tue Jun 29 2021 IMPACTS: * Scattered thunderstorms this afternoon and evening. DISCUSSION: Will carry a vicinity thunder mention at all sites through the afternoon and evening with scattered thunderstorms developing and timing of impacts at any one particular site nearly impossible without organization to convection, which is not expected in an unstable but minimally sheared airmass. Additional showers and thunderstorms cannot be ruled out overnight into Wednesday but are too uncertain for inclusion at this time. Brief restrictions of MVFR or worse are possible in thunderstorms but will be transient at best and too spotty for inclusion. Winds will generally be out of the southwest less than 10KT, becoming light to calm overnight and then more westerly late in the period. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Update...Updike Short Term...Ryan Long Term...JAS Aviation...Nield
Hazardous weather outlook, Jun 29, 3:45 AM EDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 345 AM EDT Tue Jun 29 2021 INZ021-028>031-035>049-051>057-060>065-067>072-301000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 345 AM EDT Tue Jun 29 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms will develop in the moist and unstable airmass today...peaking in coverage during the afternoon and evening. A few stronger storms will be capable of producing damaging winds. Otherwise...dangerous cloud to ground lightning and heavy rainfall producing localized flooding will be the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms will increase in coverage across central Indiana on Wednesday and Thursday before dropping back Friday and Saturday to much lower chances. Storms will continue to be capable of producing heavy rainfall. A few stronger storms will be capable of damaging winds as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Jun 29, 2:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
210 PM EDT Tue Jun 29 2021
INZ028-291845-
Warren-
210 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN COUNTY...
At 209 PM EDT, a strong thunderstorm was located near Williamsport,
or 17 miles northeast of Danville, moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
West Lebanon, Pine Village and Rainsville.
LAT...LON 4048 8723 4043 8709 4041 8709 4026 8738
4030 8744 4048 8735
TIME...MOT...LOC 1809Z 224DEG 14KT 4032 8737
AU/JNThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:20 PM EDT | Special Weather Statement | IND | Warren | 40 min |
| Jun 28, 10:02 PM EDT | Special Weather Statement | IND | Warren | 28 min |
| Jun 29, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 29 min |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings | 32 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.